MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC - MAPLE GROVE INNOVA¿; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number H74939293071830
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: over the age of 18 years old.(b)(4).
 
Event or Problem Description
It was reported that partial stent deployment occurred.A 7x180x130 innova¿ stent was selected in a percutaneous transluminal angioplasty procedure to treat the moderately tortuous chronically total occluded (thrombotic) lesion located in the right superficial femoral artery.A non bsc guidewire passed through the lesion and a parachute device was placed due to the thrombotic lesion.The lesion was pre-dilated with a coyote es2mm-40mm balloon catheter.The innova¿ stent was advanced via a contralateral approach and the deployment was initiated into the parachute and deployment stopped at 3.4cm of deployment.The pull grip was then pulled and tension was applied to the stent delivery system and the innova¿ stent gradually started to deploy.The stent delivery system and the parachute were removed together and were replaced with a non bsc guidewire.Another 7x180x130 innova¿ stent was then placed on the proximal side of the initial 7x180x130 innova¿ stent.No patient complications were reported and the patient¿s condition was good.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer:returned product consisted of an innova self-expanding stent delivery system (sds) with a.014 guidewire stuck in the device.The outer shaft, mid-shaft and the remainder of the device were checked for damage.Visual examination showed a kink at the nosecone.The mid-shaft showed no damage.The guidewire was protruding from the distal end approximately 6cm from the tip.The wire was protruding from the proximal end approximately 139.5cm from the handle.The handle was opened to inspect for further internal damage.It was noticed that the proximal inner was prolapsed.The clip in the handle was not completely latched.The stent was not returned.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The most probable cause of the reported difficulties may be due interaction with another device.(b)(4).
 
Event or Problem Description

Brand Name
INNOVA¿
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6830016
Report Number2134265-2017-08591
Device Sequence Number13844585
Product Code NIP
UDI-Device Identifier08714729874140
UDI-Public(01)08714729874140(17)20190630(10)19408968
Combination Product (Y/N)N
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberH74939293071830
Device Catalogue Number39293-07183
Device Lot Number19408968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2017
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer09/08/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1